T O P I C R E V I E W
Member # 36857
posted 02-03-2008 09:33 PM
I had my first deprovera shot on october 19, 2007. I didnt bleed for the whole 3 months. I was due for my 2nd shot January 11th. I never went for my shot and I was not put on any other type of birth control. My boyfriend and I have unprotected sex at least 4 times a week. On January 13th, I had a reddish-brown discharge for only that day, which i thought was my period about to start, it never did and still hasn't. The next week on the 22nd i took a pregnancy test (i had been pregnant before and I know about implantation bleeding) and it was negative. We continued to have unprotected sex and ever since the 28th my nipples have been really sore/tender to the touch. I was concerned because with my previous i also experienced this. But i was wondering if it could be because of the Deprovera shot. Please help me. Thank you in advance.
Member # 1207
posted 02-03-2008 11:25 PM
Hi there. Welcome to Scarleteen.
The depo provera shot is intended to be taken every 12 weeks. You are protected from pregnancy if you are up to two weeks late (14 weeks since the last shot), but that's it. You are now past that point; you are no longer being protected from pregnancy by the depo provera. The spotting you had is not at all uncommon with depo provera. This is a VERY common side effect of the shot. There is no reason for you to think you might be pregnant due to this. If you are wanting to prevent pregnancy, why are you continuing to have unprotected sex? If the birth control shot isn't working for you, you have many other options, including condoms (which also protect against sexually transmitted infections!), diaphragms and the pill. If you want to continue w/ the shot, you need to make sure to get to your doctors appointments on time. Have you discussed birth control and possible pregnancy with your partner? How does he feel about this? Check it out; Depo Provera Margaret Sanger's Disneyland: Choosing Contraceptives What's the Risk? Easy Pregnancy Risk Assessments [ 02-03-2008, 11:27 PM: Message edited by: LilBlueSmurf ]
Member # 36867
posted 02-04-2008 06:06 AM
Hi. Someone help Pleeeeeeease
I was due for my Depo on 30th Jan and forgot (Ooops), so having had unprotected sex thursday and Sunday night, what are the chances of me not being pregnant. Am having my depo tonight. Is that right that I should be ok for another two weeks? Many thanks in advance for a reply.
Member # 1207
posted 02-04-2008 07:08 AM
Check out the link above -- Depo Provera.
You have a two week safety period between the time you were supposed to have your next shot and when aren't considered to be protected by the depo provera. You are still within these two weeks, so there should be no pregnancy risk here. (In the future, please start new topics for your questions! Thanks!)
Member # 36857
posted 02-05-2008 07:44 PM
We have discussed birth control (we used condoms before i got on the shot) and we discussed pregnancy. This is something we both do not want because we are young and not ready. However, i thought that since I hadn't started my period that the deprovera was still in my system. Can you still ovulate without having your period?